Hail, Christian
- When
- May 14, 8:37 AM CST
- Where
- Christian County, 1 mi SE of Hopkinsville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.840, -87.467
Isolated severe storms developed along a cold front as it moved southeast across western Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated severe storms developed along a cold front as it moved southeast across western Kentucky.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 14, 2:30 AM CST, 6 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 AM CDT FRI MAY 14 2010 .UPDATE... UPDATED AVIATION SECTION FOR 12Z TAF ISSUANCE. THE DISCUSSION SECTION IS UNCHANGED FROM THE 330 AM PRODUCT ISSUANCE. && .DISCUSSION... CHALLENGING FORECAST FOR THE NEXT SEVERAL DAYS...WITH DAILY CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK. EARLY MORNING SURFACE ANALYSIS HAD THE COLD FRONT SLICING ACROSS THE FORECAST AREA...ROUGHLY ALONG THE OHIO RIVER SOUTHWEST INTO THE MISSOURI BOOTHEEL. THE PROGRESS OF THIS FRONT WILL SLOW TO A CRAWL AS IT CONTINUES TO SHIFT SOUTHWARD ACROSS WESTERN KENTUCKY TODAY. UP TO THIS POINT...MAIN CONCERN WAS THAT DESTABILIZATION ALONG AND AHEAD OF THE FRONT COULD LEAD TO NEW THUNDERSTORM DEVELOPMENT BY MIDDAY AND INTO THE AFTERNOON. HOWEVER...GIVEN THE NEW DEVELOPMENT OVER WESTERN KENTUCKY IN THE LAST HOUR...THIS COULD THROW A MONKEY WRENCH INTO THE AFTERNOON THINKING. FOR NOW...WILL MAINTAIN HIGHER CHANCES OVER WESTERN KENTUCKY BOTH MORNING AND AFTERNOON...TAPERING TO SIGNIFICANTLY LOWER CHANCES ACROSS THE REST OF THE AREA. THOSE LOOKING FOR A NICE WEEKEND WILL BE SORELY DISAPPOINTED...THAT IS IF DRY AND SUNNY IS TO YOUR LIKING. A LOOK AT THE CONVECTION ALREADY FIRING FROM OKLAHOMA NORTHEAST INTO MISSOURI IS A SIGN OF OUR WEEKEND FORECAST. DRY WEATHER WILL BRIEFLY TAKE HOLD FRIDAY EVENING...BUT AMPLE MOISTURE OVERRUNNING THE FRONTAL BOUNDARY STALLED OUT JUST TO OUR SOUTH WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS AS A BROAD UPPER TROUGH APPROACHES FROM THE PLAINS. IT IS LIKELY THAT MODELS ARE OVERDOING QPF...ESPECIALLY GIVEN THEIR TRACK RECORD OVER THE PAST WEEK. HOWEVER...AN AVERAGE OF AN INCH OF RAIN APPEARS POSSIBLE FROM SATURDAY THROUGH MONDAY WITH AT LEAST A COUPLE ROUNDS OF PRECIPITATION. THE BEST CHANCE FOR ACTIVITY APPEARS SLATED FOR THE SUNDAY THROUGH MIDDAY MONDAY TIME FRAME. SEVERE WEATHER IS NOT REALLY A CONCERN DURING THIS TIME. DRY WEATHER WILL FINALLY ARRIVE AS WE HEAD INTO THE MIDDLE OF NEXT WEEK. && .AVIATION... THE FRONTAL WIND SHIFT HAS MADE IT THROUGH ALL TAF SITES...AND SOME SCATTERED TO BROKEN IFR/LOW MVFR CLOUDS HAVE BEEN DANCING BEHIND THE FRONT. COULD SEE THE LOW CEILINGS COME AND GO THROUGH MID-MORNING. WIDESPREAD CONVECTION OVER SOUTHWEST MISSOURI AND OKLAHOMA WILL GRADUALLY MOVE/SHIFT EAST AND SOUTH INTO THE REGION. NOT CERTAIN WHETHER THE EXISTING CONVECTION WILL MOVE/SPREAD INTO THE AREA...OR WHETHER THE NEXT ROUND WILL DEVELOP ON THE SOUTHERN EDGE OF THE EXISTING ACTIVITY. CANNOT RULE OUT THUNDER...BUT WILL ONLY MENTION CB IN THE TAFS STARTING MID-MORNING AT KCGI AND BY 18Z IN THE EAST. THIS CONVECTIVE POTENTIAL SHOULD COME TO AN END BY 00Z. MUCH OF TONIGHT SHOULD BE DRY...WITH MOSTLY CLEAR SKIES POSSIBLE. HOWEVER...THE NEXT ROUND OF CONVECTION MAY REACH KCGI AND KPAH BY THE END OF THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 451 AM CDT FRI MAY 14 2010 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 451 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FOUR STATE REGION THIS MORNING...BECOMING CONFINED TO MAINLY WESTERN KENTUCKY AND FAR SOUTHEAST MISSOURI THIS AFTERNOON. A FEW OF THE STORMS THIS AFTERNOON COULD BECOME SEVERE. HAIL AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. AFTER A DRY EVENING...THE CHANCE OF THUNDERSTORMS WILL RETURN TO SOUTHEAST MISSOURI AND FAR WESTERN KENTUCKY AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE BOTH WEEKEND DAYS AND MONDAY. THUNDERSTORM CHANCES WILL PEAK SUNDAY...SUNDAY NIGHT...AND EARLY MONDAY. WHILE SEVERE WEATHER IS NOT ANTICIPATED...SOME OF THE STORMS MAY CONTAIN LOCALLY HEAVY RAIN. RIVER FLOODING WILL PERSIST IN SOME AREA BASINS. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY ACROSS WESTERN KENTUCKY AND FAR SOUTHEAST MISSOURI.
The national radar mosaic for the moment the first event began.
5 hail, 1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Hail measuring two inches in diameter occurred at Fort Campbell and in the vicinity of Oak Grove.
An amateur radio operator on the northeast side of Fort Campbell estimated a wind gust to 60 mph.
Hailstones up to baseball size were reported on U.S. Highway 68 at State Route 1027.
Hail ranged from marble size to tennis-ball size near Oak Grove.
Half-dollar to golf-ball size hail occurred about four miles north of Murray. Tennis-ball size hail fell at Almo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 224375, 224380, 224382, 224384, 224383, 224377, 224374.